What is Advil®PM and its indications?
Advil®PM contains a combination ibuprofen (200 mg) and Diphenhydramine citrate (38 mg). Advil®PM Liqui-Gels contains a combination of ibuprofen (200 mg) and Diphenhydramine citrate (25 mg).
What are the indications of Advil ®PM?
Advil®PM is indicated for relief of sleeplessness that is associated with minor aches and pains.
People who experience aches and pain might have difficulty in sleeping or have a disturbed sleep, by delaying the onset of sleep, or causing intermittent sleep or early morning awakenings. Therefore a treatment strategy that combines a pain reliever with a sleep aid is an ideal option. Advil®PM contains a non-steroidal anti-inflammatory drug, ibuprofen that helps in relieving pain and Diphenhydramine citrate that aids in night-time sleep. Hence Advil®PM can provide relief from sleeplessness associated with aches or pains like sore muscles, backache, and minor arthritis.
What is the recommended dosage for Advil®PM?
Advil®PM is indicated for adults and children (12 years and above) with sleeplessness due to pain. Two Advil®PM caplets taken at bedtime is the recommended dosage in these patients. This dosage contains 400 mg of ibuprofen and 76 mg of Diphenhydramine citrate. It is advised not to take more than two Advil®PM caplets in one day, and not take for more than ten days, unless prescribed by a physician.
What are the allergic reactions associated with Ibuprofen?
Ibuprofen is associated with severe allergic reaction, especially in people with a history of allergic reaction to Aspirin. Such patients may experience wheezing, shock, skin reddening, rash blisters or hives. In such cases the medication should be stopped and patients should seek medical help immediately.
What are the risk factors for severe stomach bleeding associated with Advil® PM?
Advil®PM contains ibuprofen that is associated with risk of severe stomach bleeding. This risk is greater in people who are 60 years or older, with stomach ulcers or bleeding problems, taking other medications that include blood thinning or steroid drugs or any other NSAIDs. The risk of severe bleeding with Advil®PM is higher in people who consume 3 or more alcoholic drinks every day or who take more than or for a longer time than the recommended dosage of Advil®PM. Fainting, vomiting blood, bloody or black stools, deteriorating stomach pain are signs and symptoms of stomach bleeding.
Who should not use Advil®PM?
Advil®PM should not be used in the following conditions:
- Patients with a known allergic reaction to any other drugs used to relieve pain or reduce fever.
- If there is insufficient time for sleep.
- Children who are below 12 years.
- Immediately before or after heart surgery.
- Not be used with other medication containing Diphenhydramine.
- Sleeplessness not associated with pain.
What is the safety history of the active ingredients of Advil®PM?
Advil®PM contains ibuprofen (NSAID) and Diphenhydramine (antihistamines). These drugs have a long history of safe and effective use when used as directed by the physicians. Ibuprofen has been used in the United Stated for the past 22 years while Diphenhydramine for over 50 years. Evidences have demonstrated that ibuprofen one of the safest and most effective OTC pain relievers when used as directed by the physician.
Does Advil®PM have side effects?
Increase in the thickness of lung secretions, drowsiness, nausea and heartburn are the common side effects associated with Advil®PM.
Can Advil®PM be taken with other medications?
A doctor or pharmacist should be consulted before using Advil®PM, if any of the following conditions applies:
- Taking sedatives or any other sleep-aid
- Taking any other drug containing an NSAID or antihistamines
- Continuing medical illness
- Taking a blood thinning or steroid drug
- Ibuprofen may reduce the beneficial effect of Aspirin for heart attack or stroke. Therefore a doctor should be consulted before using Advil®PM in such cases.
Why should alcoholic drinks be avoided while taking Advil®PM?
Advil®PM contains Diphenhydramine that may cause drowsiness; therefore alcoholic drinks should be avoided as it may lead to additive effect.
What are the directions for use with Advil®PM?
Advil®PM should not be taken more than the recommended dose for adults and children (12 years and above). The recommended dosage is two caplets taken at bedtime. Patients are advised not take more than two Advil®PM caplets in one day.
Can Advil®PM be used in pregnant or breast-feeding women?
Pregnant or breast-feeding women should consult a doctor before Advil®PM. Ibuprofen when used during the last 3 months of pregnancy can cause complications in the fetus or during delivery.
What should the patient know before taking Advil®PM?
If you have faced any of the problems or side effects such as heart burn or stomach problems after taking a pain reliever you must consult a doctor before consuming Advil. Additionally if you are suffering from disorders such as high blood pressure, heart disease, liver cirrhosis, kidney disease, breathing problem such as emphysema, chronic bronchitis or asthma or eye disorders such as glaucoma, you must obtain approval from your doctor. Further, a doctor needs to be informed if you are taking a diuretic, have trouble urinating due to an enlarged prostate gland or have stomach bleeding warning.
Does Advil®PM interact with other medications?
Advil®PM may interact with some drugs that may lead to harmful effects. Advil®PM interaction include Advil®PM administered along with NSAIDS and loop diuretics or beta-blockers, erlotinib, tenofovir or drospirenone can lead to some serious risk. Advil®PM can also interact with ibuprofen, Aspirin and NSAIDS administered with blood thinning agents. Severe Advil®PM interaction include interaction with few nephrotoxic agents and cidofovir or Advil®PM interaction along with NSAID, Aspirin and ketorolac. Generally these medications are not taken together. A doctor should be consulted and provide a medication history before using Advil®PM.
What should be done if pain deteriorates?
The use of Advil®PM should be stopped and a doctor should be consulted if the pain deteriorates or lasts more than 10 days or if sleeplessness persists more than 2 weeks. Insomnia may be due to other serious medical illness in such conditions.
What should be done if overdosage is suspected?
If an overdose is suspected, patients should seek medical help immediately or a Poison Control Center should be contacted right away.